Alert archive / Maryland / Coastal Flood Statements in 2021
Coastal Flood Statement 15, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Jul 24, 2021, 3:07 PM EDT for Dorchester County, Maryland. It took effect at Jul 25, 2021, 1:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2021, 3:07 PM EDT (19:07 UTC)
- In effect from
- Jul 25, 2021, 1:00 AM EDT
- Expired
- Jul 25, 2021, 5:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
County Dorchester County, MD
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
025
WHUS41 KAKQ 241907
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
307 PM EDT Sat Jul 24 2021
MDZ021-250800-
/O.NEW.KAKQ.CF.S.0015.210725T0500Z-210725T0900Z/
Dorchester-
307 PM EDT Sat Jul 24 2021
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal waterways,
especially in the area of Bishops Head, MD.
* WHERE...Dorchester County.
* WHEN...From 1 AM EDT Sunday through late tonight.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
24/02 PM 2.5 0.4 0.4 1 NONE
25/03 AM 3.2 1.1 0.6 2 NONE
25/03 PM 2.9 0.8 0.8 2 NONE
26/04 AM 3.1 1.0 0.6 2 NONE
26/04 PM 2.2 0.1 0.1 1 NONE
27/04 AM 2.4 0.3 0.0 1 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
24/05 PM 2.0 0.0 0.2 1 NONE
25/06 AM 3.1 1.1 0.7 1 NONE
25/06 PM 2.4 0.4 0.5 1-2 NONE
26/06 AM 2.8 0.8 0.5 1 NONE
26/07 PM 1.9 -0.1 0.0 1 NONE
27/07 AM 2.1 0.1 -0.1 1 NONE
&&
$$1 follow-up statement
361
WHUS41 KAKQ 250150
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
950 PM EDT Sat Jul 24 2021
MDZ021-250845-
/O.CON.KAKQ.CF.S.0015.210725T0500Z-210725T0900Z/
Dorchester-
950 PM EDT Sat Jul 24 2021
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal waterways,
especially in the area of Bishops Head, MD.
* WHERE...Dorchester County.
* WHEN...From 1 AM through 5 AM Sunday morning.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
24/02 PM 2.5 0.4 0.4 1 NONE
25/03 AM 3.2 1.1 0.6 2 NONE
25/03 PM 2.9 0.8 0.8 2 NONE
26/04 AM 3.1 1.0 0.6 2 NONE
26/04 PM 2.2 0.1 0.1 1 NONE
27/04 AM 2.4 0.3 0.0 1 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
24/05 PM 2.0 0.0 0.2 1 NONE
25/06 AM 3.1 1.1 0.7 1 NONE
25/06 PM 2.4 0.4 0.5 1-2 NONE
26/06 AM 2.8 0.8 0.5 1 NONE
26/07 PM 1.9 -0.1 0.0 1 NONE
27/07 AM 2.1 0.1 -0.1 1 NONE
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Jul 24, 12:33 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 24, 12:33 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1233 PM EDT Sat Jul 24 2021
.SYNOPSIS...
High pressure will remain offshore this weekend, allowing the
chance for diurnally driven showers and thunderstorms to increase
later this weekend through Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1215 PM EDT Saturday...
The latest wx analysis shows sfc high pressure centered from
off the New England coast to south to the NC coast. Aloft,
ridging is centered over the western Gulf coast into TX with a
rather deep trough moving well off the Canadian Maritimes with
another trough over Hudson Bay. A NW flow continues to prevail
over the local area. Morning showers have diminished leaving
just variably cloudy skies now over the region.
Temperatures as of the noon hour are fairly uniform/mostly in
the lower 80s, but there is a significant dew pt gradient, with
readings in the upper 60s to around 70F across the Piedmont and
I-95 corridor, while areas near the coast are generally in the
upper 50s to lower 60s. For the remainder of the aftn, made only
minimal changes to the forecast with a dry forecast continuing
in the drier airmass to the E, with a low chance for
showers/tstms moving into the Piedmont zones after about 18-19Z,
potentially spreading a little to the E to include the I-95
corridor to the northern Neck after 19-20Z. Low level lapse
rates and ML/sfc based CAPE will be maximized W of the CWA so
PoPs will only be 20-30%. Only general thunder is expected as
mid level lapse rates will be weak as a bit of a ridge axis
remains in place aloft in between a shortwave off the coast well
to our NE and the next shortwave which will stay off to our NW
until later tonight. highs will mostly be in the mid 80s with
some upper 80s possible.
That shortwave aloft is then forecast to track from the nrn
Great Lakes to the New England coast tonight through the middle
of Sunday morning. While most of the precipitation associated
with this will remain to our north, cannot rule out isolated to
scattered showers over the Lower Ern Shore (and even across much
of ern VA) late tonight (mainly after 2 AM). Not expecting much
in the way of thunder given the lack of instability forecast
late tonight (dew points are only progged to recover into the
mid 60s across the east by late tonight). Lows are forecast to
be in the upper 60s to low 70s tonight.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 325 AM EDT Saturday...
Developing return flow will turn the heat and humidity up a bit
more for Sunday, as upper ridging continues to build over the
central/srn Plains. Meanwhile, the low-level flow across our
area increases out of the SSW with continued WNW flow aloft.
Isolated aftn/evening tstms are expected to develop in the VA
Piedmont (mainly from Farmville to Tappahannock and NW...with
rain chances spreading E-SE to northern neck and eastern shore
Sun evening). Highs Sun mainly upper 80s to low 90s, with early
morning lows Monday morning in the upper 60s to low 70s.
Confidence is increasing that there will be more organized
convection across the area on Monday. The 00z/24 guidance is in
very good agreement that a shortwave trough aloft tracks across
the area from WNW-ESE on Monday before moving offshore by
Tuesday morning. At the surface, a very weak boundary is progged
to cross most of the area from NW-SE from late Monday-Tuesday
AM. Scattered to numerous tstms are expected to develop by mid
aftn (with the highest pcpn coverage initially in central
portions of the FA). These tstms are progged to gradually move
SE during the evening and overnight. Have increased PoPs to
40-60% in most areas during the 18z Mon-06z Tue timeframe.
Convection will wane/exit the area during the latter part of Mon
night. Not expecting much in the way of organized severe
weather from Monday-Monday night given the relatively weak deep
layer wind field. Forecast highs Mon are around 90F, with lows
in the upper 60s-low 70s Monday night.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 325 AM EDT Saturday...
Next week will be characterized by near to slightly above
normal temperatures and seasonally moderate levels of humidity,
as the heat ridge remains anchored in place across the central
CONUS with continued W-NW flow aloft across the local area.
Timing of rain chances in this type of pattern will be dependent
on timing and location of numerous shortwave disturbances in the
flow aloft (and a cold front that potentially approaches by
late next week).
In any event, t-storm chances will be highest on Tue (mainly
south), as the above mentioned weak boundary potentially
stalls/washes out across far srn VA/NE NC. Have 30-50% PoPs for
aftn/evening tstms across srn VA and NE NC, with 10-20% PoPs
across central/nrn zones. Beyond that time frame...will
largely follow NBM and have daily slight chc to low end chc
PoPs (15-30%) from Wed-Fri, again dependent on additional weak
systems pushing across the area with a cold front potentially
approaching the region by late Thu or Fri. Temperatures through
the period will remain fairly seasonable for late July, with
highs mainly in the upper 80s to lower 90s and early morning
lows generally in the upper 60s to low 70s.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
As of 1215 PM EDT Saturday...
Primarily VFR conditions through the 18z TAF period with the
only potential for flight restrictions being from brief heavier
downpours in isolated/widely scattered showers tstms later this
aftn and overnight (mainly at SBY). Otherwise, SCT-BKN CIGs in
the 5-8kft range tonight.
Outlook...VFR and mainly dry conditions continue Sunday with
only a very minimal chc (20% or less) of afternoon/early evening
showers/tstms Sunday aftn. The chc for afternoon/evening
showers/tstms increases to 30-60% on Monday, as moisture pools
ahead of an approaching frontal system. Then a fairly close to
climo pattern with mainly VFR conditions Tue-Wed as isolated to
widely scattered showers and tstms bring the potential for brief
flight restrictions during the late aftn/evening timeframe.
&&
.MARINE...
As of 300 AM EDT Saturday...
Light S wind this morn increases to 10-15 kts this aftrn as high
pressure shifts offshore. Pres gradient tightens up a bit tonite
resulting in some southerly channeling up the Ches Bay. Confidence
high enuf to hoist a minimal SCA for the ANZ630 tonite. Kept the srn
part of the bay aob 15 kts for now.
Minimal SCA's will also be possible for portions of the coastal
waters late Sun aftrn/eve for the potential for a few wind gusts up
to 25 knots and 5 ft seas. Confidence not high enough for any
headlines attm.
Winds relax Sun night/Mon morning. A cold front approaches then
washes out across the region Mon aftrn into Tues. Winds remain sub-
SCA through mid week. Seas 3 to 4 ft Mon subside to 2-3 ft thru mid
week.
&&
.TIDES/COASTAL FLOODING...
As of 300 AM EDT Saturday...
Southerly channeling up the Bay may result in some minor flooding
issues at Bishops Head during high tide tonite (07Z).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 8 PM this evening to 6 AM EDT Sunday
for ANZ630.
&&
SYNOPSIS...LKB
NEAR TERM...ERI/LKB
SHORT TERM...ERI/MAM
LONG TERM...ERI/MAM
AVIATION...ERI/LKB
MARINE...MPR
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Jul 24, 4:03 AM EDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 403 AM EDT Sat Jul 24 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-250815- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 403 AM EDT Sat Jul 24 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Coastal Flood Statements in Maryland, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.